Angioedema–Urticaria Due to Acitretin

    loading  Checking for direct PDF access through Ovid

Abstract

Acitretin is a synthetic oral retinoid that has been used for a number of dermatological diseases. Several side effects of acitretin have been reported such as teratogenicity, cheilitis, xerosis, dyslipidemia, and photosensitivity. Many drugs, mainly antibiotics and nonsteroidal anti-inflammatory drugs, can cause angioedema–urticaria. We present the case of angioedema–urticaria due to acitretin, confirmed by oral provocation test, in a 61-year-old man with psoriasis. To the best of our knowledge, only 1 case of angioedema due to oral acitretin has been reported in the literature so far. We report this case to draw attention that acitretin may cause angioedema–urticaria and to inform patients about this risk besides other side effects due to acitretin.

Related Topics

    loading  Loading Related Articles